Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 11, NWS Spokane, WA

October 30, 201510 counties in Washington

NWS Spokane, WA issued this wind advisory at Oct 30, 2015, 1:17 PM PDT for 10 counties in Washington. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 1:17 PM PDT (20:17 UTC)
Expired
Oct 30, 2015, 6:58 PM PDT
In force
6 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 85 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2015-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2015-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WWUS76 KOTX 302017
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
117 PM PDT FRI OCT 30 2015


WAZ032>035-041-044-310200-
/O.NEW.KOTX.WI.Y.0011.151030T2017Z-151031T0200Z/
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...POMEROY...LA CROSSE...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
117 PM PDT FRI OCT 30 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

* WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH. LOCALLY STRONGER GUSTS OF AROUND 55 MPH WENATCHEE AREA.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH THIS
  AFTERNOON...AND WILL TAPER OFF BY EARLY THIS EVENING.

* IMPACTS...MINOR TREE DAMAGE AND LOCAL POWER OUTAGES ARE
  POSSIBLE. DRIVING MAY ALSO BE DIFFICULT ESPECIALLY FOR HIGH
  PROFILE VEHICLES.  PATCHY BLOWING DUST CAN ALSO BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
389 
WWUS76 KOTX 302059
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
159 PM PDT FRI OCT 30 2015

DEFAULT OVERVIEW SECTION
WAZ032>035-041-044-310200-
/O.CON.KOTX.WI.Y.0011.000000T0000Z-151031T0200Z/
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...POMEROY...LA CROSSE...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
159 PM PDT FRI OCT 30 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH. LOCALLY STRONGER GUSTS OF AROUND 55 MPH WENATCHEE AREA.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH THIS 
  AFTERNOON...AND WILL TAPER OFF BY EARLY THIS EVENING.

* IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES LOCALLY BELOW
  ONE MILE AROUND THE MOSES LAKE AREA. THIS LED TO ROAD CLOSURES
  EARLY THIS AFTERNOON INCLUDING INTERSTATE 90 AND TRAVELERS
  SHOULD CHECK STATUS OF CURRENT ROAD CLOSURES BEFORE TRAVELING.
  MINOR TREE DAMAGE AND LOCAL POWER OUTAGES ARE POSSIBLE. DRIVING
  MAY ALSO BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
111 
WWUS76 KOTX 310158
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
658 PM PDT FRI OCT 30 2015

WAZ032>035-041-044-310300-
/O.CAN.KOTX.WI.Y.0011.000000T0000Z-151031T0200Z/
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
658 PM PDT FRI OCT 30 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE WEAKENED ACROSS THE REGION THIS EVENING. THIS HAS ALSO
ENDED THE BLOWING DUST THREAT ACROSS THE MOSES LAKE AREA AND IN
THE UPPER COLUMBIA BASIN.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 11:00 AM PDT, 2 hours 17 minutes earlier.

Area forecast discussion, Oct 30, 11:00 AM PDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1100 AM PDT FRI OCT 30 2015

.SYNOPSIS...
A deep fetch of Pacific moisture will feed into the region
promoting widespread rain today and into Saturday. Windy and
gusty conditions will also develop for a damp and blustery
Halloween. Unsettled conditions with occasional wet periods will
continue into the start of the work week. Look for a drier but
cooler trend by midweek.

&&

.DISCUSSION...
Update: Steady rain has moved out of the area and for the rest of
today a moist upslope flow regime will dominate the region. This
will result in a continuation of rain showers in the Cascades with
some slop-over reaching the valleys especially near the crest, as
well as the Idaho Panhandle. For the majority of Central and
Eastern Washington dry weather is expected for the rest of today.

The other story today will be the wind. A tight pressure gradient
over the region with Portland-Omak pressure gradient as 11mb and
strong winds aloft with 850mb winds out of the west-southwest at
40-50 kts will lead to windy conditions over much of the region.
Initially a southerly pressure gradient will result in the
west-east valleys such as Lake Chelan, Methow Valley, and
Wenatchee River valley being sheltered from the west. However this
afternoon a westerly gradient develops with some weak cold
advection through the Cascade gaps and thus should see breezy to
locally windy conditions develop in these areas as well. Cloud
cover in the Idaho Panhandle providing less mixing...and less
packing of the pressure gradient near the Canadian border will
result in lower wind speeds in the valleys compared to the rest of
the forecast area in these areas. The forecast has been updated to
increase winds a bit today and to adjust precipitation chances
based on current radar trends.

&&

.AVIATION...
18Z TAFS: Windy conditions and gradually rising CIGS are expected
over the eastern TAF sites today as rain comes to an end. Windy
conditions are expected to develop at KEAT near 20z as westerly
winds mix down to the surface. Winds will subside a bit tonight
with rain increasing from south to north as the next warm front
swings through. This will result in lowering CIGS with MVFR
conditions for much of the region. Winds will increase Saturday
morning as pressure gradients and mid level winds increase.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        59  50  56  46  53  40 /  10 100  80  40  80  40
Coeur d'Alene  57  49  54  45  51  40 /  70 100 100  80  80  60
Pullman        59  51  61  47  54  39 /  80 100  70  80  70  40
Lewiston       62  53  67  49  60  44 /  70  90  60  60  50  40
Colville       56  46  53  43  52  36 /  40  90 100  60  80  50
Sandpoint      52  46  51  43  49  36 / 100 100 100  90  80  60
Kellogg        50  47  50  44  48  37 / 100 100 100 100  80  60
Moses Lake     67  53  66  47  58  40 /  10  60  30  20  40  20
Wenatchee      66  48  62  44  56  41 /  10  70  40  20  50  20
Omak           60  46  58  40  54  37 /  10  80  70  30  50  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Oct 30, 5:57 AM PDT, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
557 AM PDT FRI OCT 30 2015

IDZ001>004-026-027-WAZ031>038-041>044-311300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
557 AM PDT FRI OCT 30 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

The first in a series of sustained periods of light to moderate
rain will develop today over the entire region.

Windy conditions will develop this afternoon with gusts in the 30
to 40 mph range possible on the exposed terrain of the Columbia
Basin and on ridges and peaks in the mountains surrounding the
basin.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Several rounds of moderate to heavy rain will continue over the
mountains Saturday and Sunday. At this time, the flash flood
threat for the north central Washington burn scars looks low. The
heaviest rains will occur along and west of the Cascade Crest and
over the mountainous portions of the Idaho Panhandle. Minor
mudslides are possible in steep terrain.

Saturday and Sunday will continue to be windy. At this time, it
looks like Saturday will be the windiest day with southwest winds
of 20 of 30 mph gusting to near 50 mph over the Palouse, West
Plains, and Columbia Basin. Exposed mountain ridges will also have
the potential to experience gusts in the 40 to 50 mph range on
Saturday.

Light mountain snow accumulations will be possible Sunday night
into Monday in the Cascades and Idaho Panhandle then mainly in the
Idaho Panhandle Monday night into Tuesday.

Nearby

Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.